Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 82, NWS Cheyenne, WY

July 7, 2001Kimball County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 7, 2001, 7:05 PM MDT for Kimball County, Nebraska. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 7, 2001, 7:05 PM MDT (01:05 UTC)
Expired
Jul 7, 2001, 8:00 PM MDT
In force
55 min
Issued by
NWS Cheyenne, WY
Area
Whole counties

County Kimball County, NE

What was reported inside it

TimeReportWhereRemark
Jul 7, 7:08 PM MDTHail 1.75Bushnell, NE

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 7, 4:45 PM MDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2001-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 873 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2001-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
873 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
2730 m above ground
0-6 km bulk shear
89 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
16.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 080106
SVRCYS

NEC105-080200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
705 PM MDT SAT JUL 7 2001

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA

* UNTIL 800 PM MDT

* AT 704 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER SOUTHWESTERN KIMBALL COUNTY...OR ABOUT 19
  MILES SOUTHWEST OF KIMBALL...MOVING NORTHEAST AT 20 MPH.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CHEYENNE.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1000 PM MDT.

$$

JR

LAT...LON 4118 10404 4104 10403 4102 10340 4120 10338

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 1:33 PM MDT, 5 hours 32 minutes earlier.

Area forecast discussion, Jul 7, 1:33 PM MDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
133 PM MDT SAT JUL 7 2001

VORTICITY CENTER NEAR ID/NV/UT BORDER STARTING TO MAKE TURN TO
NORTHEAST. IT MAY BE A LITTLE SLOW GETTING TO NORTHWEST WY...AS
PROGGED BY MODELS FOR 00 UTC/6 PM. LOBE FROM THIS CENTER EXTENDS
SOUTHEAST THROUGH CENTRAL UT. POSSIBLY ALREADY SECONDARY LOBE FROM
WEST-CENTRAL WY TO NORTH-CENTRAL CO TRIGGERING ACTIVITY THERE.
STORMS ON LOCAL 88D FIRING OVER MOUNTAINS AND MOVING LITTLE.
NORTHEASTERN-MOST STORMS CLOSE TO PROGGED 700 MB THETA-E RIDGE AXIS.
STORMS HAVE SHOWN SLIGHT TO BACK BUILD...UPSTREAM OF MEAN STORM
FLOW. BEST INSTABILITY PERSISTS OVER FAR NORTH NEB PANHANDLE AND
SOUTHWEST SD WITH -4 TO -6 LI/S OVER MUCH OF CWA. WITH UPPER
DYNAMICS STILL WELL UPSTREAM AND STORMS SHOWING LITTLE CELLULAR
ORGANIZATION YET...MAY BE ABLE TO HOLD OFF ON WATCH FOR 2-4 HRS.
PATTERN REMAINS UNCHANGED NEXT COUPLE DAYS WITH UPPER HIGH OVER KS
AND RIDGE AXIS EXTENDING NORTHWESTWARD THROUGH WY TO NORTHERN
ROCKIES. ETA DEVELOPS WEAK 500 MB LOWS OR VORTICITY CENTERS OVER NV
SUN-MON AND MOVES THEM NORTHEASTWARD THRU ID INTO MT. AVN DEVELOPS
STRONG CENTERS OVER SOUTHWEST CORNER WY AND NORTH-CENTRAL NM BY 42
HRS...THEN MOVES THEM NORTHEASTWARD. AT SURFACE...DURING WARM PART
OF DAYS...WILL HAVE SURFACE LOW OVER SOUTHEAST CO WITH STATIONARY
FRONT OR INVERTED TROUGH EXTENDING NORTHWESTWARD THROUGH CENTRAL WY.
WILL GO WITH SCATTERED P.M. STORM POPS WITH ISOLATED A.M. SHOWERS.
NOT ALOT OF CHANGE IN TEMPS.

.EXTENDED DISCUSSION...
STRONG UPPER RIDGE OF HIGH PRESSURE WILL CONTINUE OVER CWA THROUGH
THE EXTENDED PERIOD.  THICKNESS VALUES WILL NOT CHANGE MUCH FROM DAY
TO DAY WITH NO MAJOR FRONTS EXPECTED TO PASS ACROSS AREA.  SURFACE
WINDS WILL REMAIN RELATIVELY LIGHT...OUTSIDE OF THUNDERSTORM
ACTIVITY.  VARYING AMOUNTS OF MONSOONAL MOISTURE WILL MAKE ITS WAY
INTO THE AREA THROUGH THE PERIOD.  FORECASST WILL REMAIN THE SAME
THROUGH THE EXTENDED WITH TEMPERATURES REMAINING ABOUT THE SAME FROM
DAY TO DAY...WITH A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS.

.CYS...
WY...NONE.
NE...NONE.

COX/KMD

In the hours before

Local storm report, Jul 7, 5:04 PM MDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE, WY
504 PM MDT SAT JUL 7 2001

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....
+
0459 PM    5 E BURNS                 WY   1.00 INCH HAIL
07/07/01   LARAMIE

JK
Local storm report, Jul 7, 6:38 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE, WY
638 PM MDT SAT JUL 7 2001

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....
^
0625 PM    11 W ALBIN                WY   1.25 INCH HAIL
07/07/01   LARAMIE

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 7:50 PM MDTSevere Thunderstorm WarningCYSBox Butte40 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.